Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 41, NWS Des Moines, IA

April 19, 2008Black Hawk County, Iowa

NWS Des Moines, IA issued this river flood warning at Apr 19, 2008, 11:49 AM CDT for Black Hawk County, Iowa. It took effect at Apr 20, 2008, 7:00 PM CDT. It was in force for 99 min.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 11:49 AM CDT (16:49 UTC)
In effect from
Apr 20, 2008, 7:00 PM CDT
Expired
Apr 20, 2008, 8:39 PM CDT
In force
99 min
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Waterloo (ALOI4). The gauge peaked at 11.54 ft at Apr 20, 2008, 3:00 PM CDT.

actionminormoderate10152004/1904/2004/2104/22
Action stage
8.5 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05464000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 191649
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1149 AM CDT SAT APR 19 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE CEDAR RIVER...

.MODERATE TO HEAVY RAIN OVER THE PAST 48 HOURS ACROSS THE CEDAR RIVER
BASIN AN ITS TRIBUTARIES HAS CAUSED THE CEDAR RIVER TO RISE.  DRIER
WEATHER IS EXPECTED SUNDAY AND MOST OF MONDAY WHICH SHOULD ALLOW
RIVERS TO RECEDE.   

IAC013-201649-
/O.NEW.KDMX.FL.W.0040.080420T1329Z-080422T1500Z/
/CEDI4.1.ER.080420T1329Z.080420T1800Z.080421T1500Z.NO/
1149 AM CDT SAT APR 19 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 7:45 AM SATURDAY THE STAGE WAS 86.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 88.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 88.3 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.

$$

IAC013-201649-
/O.NEW.KDMX.FL.W.0041.080420T1120Z-080422T0430Z/
/ALOI4.1.ER.080420T1120Z.080420T1800Z.080421T0430Z.NO/
1149 AM CDT SAT APR 19 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CEDAR RIVER AT WATERLOO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:00 AM SATURDAY THE STAGE WAS 10.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 12.4 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY NIGHT.

$$
S
6 follow-up statements
000 
WGUS83 KDMX 191856
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 PM CDT SAT APR 19 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CEDAR RIVER...
CHARITON RIVER...SOUTH SKUNK RIVER...

IAC123-125-201856-
/O.EXT.KDMX.FL.W.0038.000000T0000Z-080421T0100Z/
/BSSI4.1.ER.080418T1141Z.080419T0800Z.080420T0100Z.NO/
156 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM SATURDAY THE STAGE WAS 19.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EVENING.

$$

IAC013-201856-
/O.CON.KDMX.FL.W.0040.080420T1329Z-080422T1500Z/
/CEDI4.1.ER.080420T1329Z.080420T1800Z.080421T1500Z.NO/
156 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:45 AM SATURDAY THE STAGE WAS 87.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 88.3 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.


$$

IAC013-201856-
/O.CON.KDMX.FL.W.0041.080420T1120Z-080422T0430Z/
/ALOI4.1.ER.080420T1120Z.080420T1800Z.080421T0430Z.NO/
156 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT WATERLOO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM SATURDAY THE STAGE WAS 10.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 12.4 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY NIGHT.


$$

IAC123-201855-
/O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T1306Z/
/OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T1306Z.NO/
156 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:30 PM SATURDAY THE STAGE WAS 18.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.


$$

IAC117-201855-
/O.CON.KDMX.FL.W.0036.000000T0000Z-080421T0045Z/
/CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0045Z.NO/
156 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:15 PM SATURDAY THE STAGE WAS 15.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EVENING.

$$
000 
WGUS83 KDMX 200135
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
835 PM CDT SAT APR 19 2008

...A FLOOD WARNING CONTINUES FOR...CEDAR RIVER...
CHARITON RIVER...SOUTH SKUNK RIVER...
...A FLOOD WARNING IS CANCELLED FOR THE CEDAR CREEK...

IAC013-210135-
/O.EXT.KDMX.FL.W.0040.080420T0600Z-080422T1800Z/
/CEDI4.1.ER.080420T0600Z.080420T1800Z.080421T1800Z.NO/
835 PM CDT SAT APR 19 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:45 PM SATURDAY THE STAGE WAS 87.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SUNDAY AND 
  CONTINUE TO RISE TO NEAR 88.4 FEET BY EARLY SUNDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.


$$

IAC013-210135-
/O.EXT.KDMX.FL.W.0041.080420T1800Z-080422T0130Z/
/ALOI4.1.ER.080420T1800Z.080421T0000Z.080421T0130Z.NO/
835 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT WATERLOO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM SATURDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.1 FEET BY SUNDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* AT 11.5 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS. 

$$

IAC123-210134-
/O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T0700Z/
/OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T0700Z.NO/
835 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:30 PM SATURDAY THE STAGE WAS 18.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  LATE SUNDAY NIGHT.  

$$

IAC117-210134-
/O.EXT.KDMX.FL.W.0036.000000T0000Z-080421T0453Z/
/CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0453Z.NO/
835 PM CDT SAT APR 19 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM SATURDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY NIGHT.
* AT 15 FEET...WATER BEGINS FLOWING INTO NEARBY LOWLAND AREAS. 

$$

IAC123-125-200205-
/O.CAN.KDMX.FL.W.0038.000000T0000Z-080421T0100Z/
/BSSI4.1.ER.080418T1141Z.080419T0800Z.080419T2348Z.NO/
835 PM CDT SAT APR 19 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE CEDAR CREEK AT BUSSEY.
* AT  7:00 PM SATURDAY THE STAGE WAS 17.9 FEET. 
* FELL BELOW FLOOD STAGE AT  6:48 PM SATURDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.5 FEET BY MONDAY 
  MORNING.


$$
000 
WGUS83 KDMX 200915
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
415 AM CDT SUN APR 20 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER...CHARITON RIVER...
SOUTH SKUNK RIVER...

.HEAVY RAINS ON THURSDAY AND FRIDAY HAS PRODUCE MINOR FLOODING ON
SEVERAL RIVERS IN PORTIONS OF CENTRAL IOWA.

IAC013-210915-
/O.CON.KDMX.FL.W.0040.000000T0000Z-080422T1800Z/
/CEDI4.1.ER.080420T0515Z.080420T1800Z.080421T1800Z.NO/
415 AM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:45 AM SUNDAY THE STAGE WAS 88.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 88.4 FEET BY 
  SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  MONDAY AFTERNOON.


$$

IAC013-210914-
/O.EXT.KDMX.FL.W.0041.080420T2024Z-080422T0141Z/
/ALOI4.1.ER.080420T2024Z.080421T0000Z.080421T0141Z.NO/
415 AM CDT SUN APR 20 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CEDAR RIVER AT WATERLOO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM SUNDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.1 FEET BY SUNDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.

$$

IAC123-210914-
/O.CON.KDMX.FL.W.0037.000000T0000Z-080422T0700Z/
/OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T0700Z.NO/
415 AM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM SUNDAY THE STAGE WAS 18.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT MONDAY.


$$

IAC117-210914-
/O.EXT.KDMX.FL.W.0036.000000T0000Z-080422T0429Z/
/CHTI4.1.ER.080418T0748Z.080418T2200Z.080421T0429Z.NO/
415 AM CDT SUN APR 20 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM SUNDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 


$$
000 
WGUS83 KDMX 201407
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
907 AM CDT SUN APR 20 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER...CHARITON RIVER...
SOUTH SKUNK RIVER...

.HEAVY RAINFALL LATE LAST WEEK OVER CENTRAL AND EASTERN SECTION OF
IOWA HAS CAUSED MINOR FLOODING ON SEVERAL RIVERS.  

IAC013-211407-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-080423T0900Z/
/CEDI4.1.ER.080420T0515Z.080420T1800Z.080422T0900Z.NO/
907 AM CDT SUN APR 20 2008

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 7:45 AM SUNDAY THE STAGE WAS 88.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 88.6 FEET BY 
  SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  MORNING.

$$

IAC013-211406-
/O.EXT.KDMX.FL.W.0041.080421T0000Z-080422T0600Z/
/ALOI4.1.ER.080421T0000Z.080421T0000Z.080421T0600Z.NO/
907 AM CDT SUN APR 20 2008

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE CEDAR RIVER AT WATERLOO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:00 AM SUNDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
  EVENING.

$$

IAC123-211406-
/O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T0824Z/
/OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T0824Z.NO/
907 AM CDT SUN APR 20 2008

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:30 AM SUNDAY THE STAGE WAS 18.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY MONDAY.

$$

IAC117-211406-
/O.EXT.KDMX.FL.W.0036.000000T0000Z-080422T1431Z/
/CHTI4.1.ER.080418T0748Z.080418T2200Z.080421T1431Z.NO/
907 AM CDT SUN APR 20 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:00 AM SUNDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY 
  SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY 
  MORNING.

$$
S
000 
WGUS83 KDMX 201845
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
145 PM CDT SUN APR 20 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER...CHARITON RIVER...
SOUTH SKUNK RIVER...

IAC013-211845-
/O.CON.KDMX.FL.W.0040.000000T0000Z-080423T0900Z/
/CEDI4.1.ER.080420T0515Z.080421T0000Z.080422T0900Z.NO/
145 PM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:45 AM SUNDAY THE STAGE WAS 88.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* THE RIVER HAS CRESTED AND IS EXPECTED TO SLOWLY FALL OVER THE NEXT
  SEVERAL DAYS...ALTHOUGH ACTIVE WEATHER IS BACK IN THE FORECAST.

$$

IAC013-211844-
/O.CON.KDMX.FL.W.0041.080421T0000Z-080422T0600Z/
/ALOI4.1.ER.080421T0000Z.080421T0000Z.080421T0600Z.NO/
145 PM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT WATERLOO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM SUNDAY THE STAGE WAS 11.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
  EVENING AND THEN SLOWLY FALL.


$$

IAC123-211844-
/O.CON.KDMX.FL.W.0037.000000T0000Z-080422T0824Z/
/OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T0824Z.NO/
145 PM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:30 PM SUNDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY MONDAY.

$$

IAC117-211844-
/O.CON.KDMX.FL.W.0036.000000T0000Z-080422T1431Z/
/CHTI4.1.ER.080418T0748Z.080418T2200Z.080421T1431Z.NO/
145 PM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM SUNDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY 
  SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY 
  MORNING.

$$
S
000 
WGUS83 KDMX 210139
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT SUN APR 20 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER...CHARITON RIVER...
SOUTH SKUNK RIVER...


IAC013-220139-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-080422T1800Z/
/CEDI4.1.ER.080420T0515Z.080420T2200Z.080421T1800Z.NO/
839 PM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:45 PM SUNDAY THE STAGE WAS 88.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD
  STAGE AROUND NOON MONDAY. 


$$

IAC013-210209-
/O.CAN.KDMX.FL.W.0041.000000T0000Z-080422T0600Z/
/ALOI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT SUN APR 20 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE CEDAR RIVER AT WATERLOO.
* AT  8:00 PM SUNDAY THE STAGE WAS 11.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.5 
  FEET SUNDAY EVENING. 
  THE RIVER WILL CONTINUE TO FALL. 


$$

IAC123-220138-
/O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T1030Z/
/OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T1030Z.NO/
839 PM CDT SUN APR 20 2008

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:30 PM SUNDAY THE STAGE WAS 17.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY MONDAY.
* AT 17 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND BEGINS. 


$$

IAC117-220138-
/O.EXT.KDMX.FL.W.0036.000000T0000Z-080422T1000Z/
/CHTI4.1.ER.080418T0748Z.080418T2200Z.080421T1000Z.NO/
839 PM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM SUNDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY MONDAY.
* AT 16 FEET...ABOUT 5,000 ACRES ARE FLOODED.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 19, 7:20 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 19, 7:20 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
720 AM CDT SAT APR 19 2008

...UPDATED FOR AVIATION DISCUSSION...

.SHORT TERM...TODAY
MAIN SHORT TERM ISSUE WILL BE DEALING WITH THE DEPARTURE OF THE
UPPER LOW. LOW CLOUDS AND SCATTERED SHOWERS EXPECTED TO PERSIST THIS
MORNING AS CYCLONIC FLOW PERSISTS ON BACKSIDE OF LOW. HOWEVER...THE
LOW WL DRIFT GRADUALLY EAST WITH ITS INFLUENCE DIMINISHING THROUGH
THE DAY. HAVE CUT BACK ON POPS DURING THE AFTERNOON AND STARTED SOME
CLEARING IN THE FAR WEST BY LATE IN THE AFTERNOON. HAVE UNDERCUT
GUIDANCE TEMPS GIVEN THE EXTENSIVE CLOUD COVER DURING THE DAY ALONG
WITH SOME LIGHT PCPN THIS MORNING.

.LONG TERM...TONIGHT THROUGH WEDNESDAY
ONCE LOW PRESSURE SYSTEM EXITS THIS EVENING RIDGING WILL BUILD
OVERHEAD...RESULTING IN A DROP IN WIND SPEEDS ALONG WITH GRADUAL
CLEARING. THIS WILL BRING FOG TO THE AREA IN THE EARLY MORNING HOURS
SUNDAY. COVERAGE DIFFICULT TO PIN DOWN AS THERE IS STILL SOME
UNCERTAINTY IN FORECAST OF LOW LEVEL CLOUDINESS...HOWEVER AREAS OF
FOG SEEM LIKELY BY THE PRE-DAWN HOURS...DISSIPATING A COUPLE HOURS
AFTER SUNRISE.

NEXT MID-LEVEL SYSTEM WILL BARREL NORTHWARD FROM MONTANA INTO CANADA
EARLY NEXT WEEK. WEATHER IN OUR AREA WILL REMAIN QUIET UNTIL
MONDAY...WHEN SURFACE TROUGH APPROACHES FROM THE WEST. WITH
SOUTHWESTERLY FLOW AT 500 MB SURFACE IMPULSES WILL SPEED
NORTHEASTWARD THROUGH THE REGION...WITH MONDAY NIGHT AND EARLY
TUESDAY BEING THE MOST LIKELY TIME FOR IOWA TO BE AFFECTED.
HOWEVER...THE PRECISE LOCATION/TRACK OF ANY SUCH SURFACE LOW WILL
HAVE A SIGNIFICANT IMPACT ON RESULTING WEATHER. IN ANY EVENT SOME
FORM OF RAIN IS LIKELY MONDAY NIGHT...AND HAVE CONTINUED TO TREND
POPS UPWARD. SOME SEVERE WEATHER IS POSSIBLE WITH THIS SYSTEM...BUT
THIS WILL DEPEND ON EXACTLY WHEN/WHERE SURFACE LOW PRESSURE
DEVELOPS. RAIN SHOULD END BY LATE TUESDAY AS THE TROUGH MOVES EAST
OF THE AREA...WITH QUIET WEATHER THEREAFTER THROUGH WEDNESDAY NIGHT.

&&

.HYDROLOGY...
FLOOD WATCH MARGINAL BUT WITH PRECIP REDEVELOPING OVER SRN IA AND
STILL LIFTING THROUGH ALO CANNOT SEE ANY REASON TO CANCEL
PREMATURELY...ESPECIALLY WITH MINOR FLOODING ALREADY IN PROGRESS.
WILL LET HEADLINE RIDE TIL NATURAL EXPIRATION OR POSSIBLY EXTENSION
IF EVE SHIFT SEES THE NEED AND SRN IA PCPN INTENSIFIES.  FORECAST
RAINFALL AMOUNTS WERE RIGHT ON TARGET WITH MANY LOCATIONS SEEING 1-2
INCHES IN 24 HOUR PERIOD ENDING AT 20Z.  TWO TO NEARLY 2.50 INCHES
HAS FALLEN IN SOME PORTIONS OF SOUTHEAST AND E CENTRAL FORECAST AREA.

&&

.AVIATION...19/12Z
MVFR TO IFR CONDITIONS REMAIN WIDESPREAD THIS MORNING AS UPR LOW
SLOWLY PULLS AWAY FROM IA.  WL SEE VSBYS IMPROVE TODAY WITH CEILINGS
BECOMING MVFR.  EXPECT CLEARING IN WESTERN IA BY THIS AFTERNOON
SPREADING EAST THIS EVENING.  SFC RIDGE WL BE OVER IA TONIGHT WITH
LIGHT WINDS AND MOIST ATMOSPHERE.  EXPECT FOG TO DEVELOP ALONG WITH
LOW CLDS WITH MVFR TO IFR CONDITIONS ONCE AGAIN WIDESPREAD BY SUNDAY
MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LONG TERM...LEE
SHORT TERM/AVIATION...COGIL
Hazardous weather outlook, Apr 19, 4:52 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT SAT APR 19 2008

IAZ039-050-074-075-084-086-201000-
BLACK HAWK-TAMA-MARION-MAHASKA-LUCAS-WAPELLO-
452 AM CDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SEVERAL FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA TODAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RENEWED CHANCES FOR THUNDERSTORMS WILL ARRIVE LATE MONDAY INTO TUESDAY.
THERE IS THE POTENTIAL FOR SOME STORMS TO BE STRONG TO SEVERE.

ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL COME TO THE
AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY NEXT WEEK.

IAZ004>007-015>017-023>028-033>038-044>049-057>062-070>073-
081>083-085-092>097-201000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-MONROE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
452 AM CDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RENEWED CHANCES FOR THUNDERSTORMS WILL ARRIVE LATE MONDAY INTO TUESDAY.
THERE IS THE POTENTIAL FOR SOME STORMS TO BE STRONG TO SEVERE.

ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL COME TO THE
AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY NEXT WEEK.

LEE

In the hours before

Local storm report, Apr 19, 10:51 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 AM CDT SAT APR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLOOD            11 S WATERLOO           42.33N 92.32W
04/18/2008                   BLACK HAWK         IA   LAW ENFORCEMENT

            HESS ROAD CLOSED BETWEEN REINBECK RD AND EAGLE RD.

1247 AM     FLOOD            4 SW WATERLOO           42.46N 92.42W
04/19/2008                   BLACK HAWK         IA   LAW ENFORCEMENT

            RANCHERO ROAD CLOSED BETWEEN SERGEANT RD AND DEWITT RD.

1247 AM     FLOOD            3 WSW WATERLOO          42.48N 92.41W
04/19/2008                   BLACK HAWK         IA   LAW ENFORCEMENT

            BLACK HAWK ROAD CLOSED JUST EAST OF CEDAR HEIGHTS RD.

1247 AM     FLOOD            3 E NEW HARTFORD        42.57N 92.55W
04/19/2008                   BLACK HAWK         IA   LAW ENFORCEMENT

            BUTLER ROAD CLOSED JUST SOUTH OF BEAVER VALLEY RD.

1247 AM     FLOOD            4 WNW DUNKERTON         42.60N 92.23W
04/19/2008                   BLACK HAWK         IA   LAW ENFORCEMENT

            BENNINGTON ROAD CLOSED BETWEEN RAYMOND RD AND CRANE CREEK
            RD.

&&

BMOYER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:10 PM CDTAreal Flood WarningDMXBlack Hawk, Butler, Grundy, Mahaska, Monroe, Poweshiek and 2 more6 hr
Apr 19, 4:13 AM CDTAreal Flood WarningDMXBlack Hawk, Tama6 hr
Apr 19, 11:49 AM CDTRiver Flood WarningDMXBlack Hawk66 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.